MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFILL-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7310-1030-A2
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Malposition of Device (2616); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that as the coil was being placed in a patient, it was determined to not be in the correct position for deployment.The physician attempted to retrieve the device; however, while removing the device, the coil become detached, or stretched to the point that the coil was not successfully removed from the body and remained in the coil mass with a "tail" in the patient¿s native anatomy.The coil and the delivery catheter were removed.The physician went to cross the aneurysm neck with a traxcess wire; however, it subsequently got stuck somewhere within the prior stent or coil tail.This wire was then twisted until the distal tip broke off and remained in the patient, the remainder of the wire was removed.The coil was reported to be in the parent artery post procedure; thus, intervention with a stent was performed.The patient was reported to be doing good.This report addressed the coil used in the case.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The detached coil and tail in the parent artery could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies coil migration or misplacement, and premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
HYDROFILL-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16474748
Report Number2032493-2023-00592
Device Sequence Number15323906
Product Code HCG
UDI-Device Identifier00816777023452
UDI-Public(01)00816777023452(11)211216(17)261130(10)0000138350
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112226
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7310-1030-A2
Device Lot Number0000138350
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown